Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is "Miraprex" effective for Parkinsonism and is there drug interactions if between propranolol,Lexapro and Lamictal?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
Doctor, I am a 54 year old white male that was diagnosed with Parkinson's Disease three years ago. I am taking Mirapex (2.25mg/once per day) for the tremors on my right side only. I also take an 80mg Propranolol once per day to reduce my heart rate. Additionally, I take a 20mg/once per day Lexapro and a 200mg/once per day Lamictal for Severe Anxiety disorder. Question? Do these medicines have any drug interactions? Also, I have tried Cinematide and Azilect for the Parkinson's and had very bad sweating and hallucinations. I am very fit and positive and do not want to take levodopa or carbidopa due to my understanding that the body will adjust to the dosage and you will constantly be increasing your dosage. Should I just remain on the Mirapex for now? Help.
Posted Tue, 28 Jan 2014 in Brain and Spine
Answered by Dr. T Shobha Deepak 3 hours later
Brief Answer: Continue with monotherapy with Miraprex Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Sir, Miraprex( Pramipexole) is recently developed Nonergoline, selective Dopaminergic receptor 2 and 3 agonist( Causes stimulation of these receptors and helps in improving symptoms of Parkinsonism). Pramipexole is effective agent for monotherapy for Parkinsonism. Azilect is Rasagiline (its a selective Monoamine oxidase inhibitor), it may have interaction Lamictal(Lomotrigine) and also azilact. Its advisable to start monotherapy with one anti-parkisonism agent, in your case you have already been on Miraprex, its quite effective used as Monotherpay(single drug used alone). Addition of other drugs can be considered when there is no improvement in symptom profile. I would also suggest you to consult your Consulting Neurologist for further reassessment and alteration in drugs. Wishing you a happy and healthy life In case you need any further assistance, will be glad to assist you. Take Care Best regards Dr T Shobha Deepak MBBS,MD Consultant Clinical Pharmacologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor